# SDR P5CA0200638

- Difficulty date: February 1, 2002
- Submitted: February 1, 2002
- Operation: Air carrier
- Aircraft: N852FT
- Make and model: Boeing 747122
- Aircraft serial: 19757
- Aircraft time: 86,968 hours, 21,534 cycles
- Engine: Pwa JT9D7
- Engine time: 60,795 hours, 17,833 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Failed
- Location: Nr 3 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: E, A

## Discrepancy

WHILE CLIMBING, NR 3 FAILED WITH LOUD BANG AND VIBRATION.  EPR DECREASED RAPIDLY AND EGT INCREASED TO APPROX 910.  PERFORMED ENG FIRE/SEVERE DAMAGE CHECKLIST.  SECURED ENGINE WITH ENGINE SHUTDOWN CHECKLIST.  EMERGENCY DECLARED; DIVERTED TO SIN - CHANGI AIRPORT.  APPARENT CAUSE OF FAILURE IS 8TH STAGE COMPRESSOR DAMAGE.
